Format

Send to

Choose Destination
BMJ Case Rep. 2014 Sep 22;2014. pii: bcr2014205543. doi: 10.1136/bcr-2014-205543.

Drug-mediated rash: erythema multiforme versus Stevens-Johnson syndrome.

Author information

1
Monash University, Melbourne, Victoria, Australia.

Abstract

A 92-year-old woman presented with an acute onset generalised maculopapular rash with associated mucosal involvement, on a background of recent start of griseofulvin. The rash progressed rapidly over 2 days to involve most of her body, however, mucosal involvement was limited to her oral mucosa. Characteristic target lesions appeared at 72 h, and a diagnosis of erythema multiforme secondary to griseofulvin was made after further investigation and skin biopsy. The patient was monitored closely for progression of the rash and other indicators of more severe dermatological conditions such as Stevens-Johnson syndrome. She was managed symptomatically, with resolution of the rash in 4 weeks and full recovery to her premorbid level of functioning. This case details the diagnostic and management approach to erythema multiforme, a condition that warrants thorough consideration for the differential of Stevens-Johnson syndrome.

PMID:
25246464
PMCID:
PMC4173654
DOI:
10.1136/bcr-2014-205543
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for HighWire Icon for PubMed Central
Loading ...
Support Center